MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP, INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP, INFUSION
Model Number 903-00039
Medical Device Problem Codes Excessive Heating (4030); Air/Gas in Device (4062)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
The nurse manager reported that the disposable tubing burst with blood inside the unit during a procedure.The patient experienced an air embolism.The unit has since been cleaned up.According to the users, there were two disposable sets involved.The 1st set was installed but experiencing high pressure (at the time of priming).The 2nd set was used for the case and was bursting.
 
Additional Manufacturer Narrative
Internal complaint file #(b)(4).Has been logged for this incident for traceability.The ri-2 and disposable involved in the incident have not yet been returned to belmont medical technologies for evaluation.Belmont received an update on 05/09 from the initial reporter that, : 1.The belmont was primed and this error populated #102.They removed the tubing from the device and the water and tubing was extremely hot.2.We got a second set of new tubing.(b)(6) set the device up as protocol with 0.9% normal saline again.We primed the device and then the machine prompted us to prime the patient line.We primed the patient line to the end per protocol; however, we looked and we could see air coming from inside the device.We continued to prime and this is one of the many air bubbles noted.Tubing lot: 20241115.During both events, the tubing connections ports were all checked and ensured they were tightened down appropriately prior to priming.A 102 alarm is generated to alert the user of the condition of the device.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of an "over temperature" alarm, the rapid infuser exhibits the following alarm message: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." the user will lose the ability to infuse the patient during the event.Per the instructions in manual, in an event of error #102, disposable and solution should be discarded before restarting the system.But there is no indication that the solution was discarded before restarting the system.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In case if air is detected in the device, the rapid infuser exhibits the following alarm message: "air detection, open the door.Squeeze tubing below detector to clear trapped air reinsert tubing and close the door".Belmont is working with the user facility to get the device involved in this incident returned for investigation.Without results of the device investigation, no conclusions can be drawn.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Additional Manufacturer Narrative
The cited rapid infuser and disposable set were requested for investigation, but not returned to belmont for evaluation.Therefore, no investigation could be carried out.Belmont contacted the user facility requesting device return and additional information on the event on following dates: april 29th, may 13th and may 28th but have not received any additional details.No device malfunction could be verified and the root cause could not be determined.The device history of the rapid infuser was reviewed, and no other issues were identified.The lot history of the disposable sets were reviewed and no similar incidents were identified.The complaint file will be reopened in the event the device or additional information become available.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.

Brand Name
RAPID INFUSER RI-2, 120V, 750 ML/MIN
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key22109415
Report Number1219702-2025-00028
Device Sequence Number17922816
Product Code FRN
UDI-Device Identifier10896128002760
UDI-Public10896128002760
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00039
Device Lot Number20240311
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown